Alert archive / Nebraska / Red Flag Warnings in 2026

Red Flag Warning 16, NWS North Platte, NE

March 24, 202626 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Mar 24, 2026, 7:21 AM MDT for 26 counties in Nebraska. It took effect at Mar 25, 2026, 10:00 AM MDT. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 24, 2026, 7:21 AM MDT (13:21 UTC)
In effect from
Mar 25, 2026, 10:00 AM MDT
Expired
Mar 26, 2026, 10:00 AM MDT
In force
24 hr
Issued by
NWS North Platte, NE
All 26 counties

Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 13:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted.

828 
WWUS83 KLBF 241321
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
821 AM CDT Tue Mar 24 2026

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED WEDNESDAY AFTERNOON INTO
THURSDAY MORNING...

NEZ204-206-208>210-219-242130-
/O.UPG.KLBF.FW.A.0009.260325T1600Z-260326T1000Z/
/O.NEW.KLBF.FW.W.0016.260325T1600Z-260326T1600Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains-
821 AM CDT Tue Mar 24 2026 /721 AM MDT Tue Mar 24 2026/

...RED FLAG WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT/
WEDNESDAY TO 11 AM CDT /10 AM MDT/ THURSDAY FOR RECORD HIGH
TEMPERATURES, VERY LOW HUMIDITY, AND GUSTY WINDS FOR ALL OF
WESTERN AND NORTH CENTRAL NEBRASKA...

The National Weather Service in North Platte has issued a Red
Flag Warning for record high temperatures, very low humidity, and
gusty winds, which is in effect from 11 AM CDT /10 AM MDT/ 
Wednesday to 11 AM CDT /10 AM MDT/ Thursday. The Fire Weather 
Watch is no longer in effect.

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR, Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather 
  Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie 
  National Forest, Fire Weather Zone 209 Loup Rivers Basin, Fire 
  Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 
  Loess Plains.

* TIMING...11 AM CDT Wednesday through 11 AM CDT Thursday.

* WINDS...West 15 to 25 mph with gusts up to 40 mph Wednesday
  afternoon. A sharp wind shift from west to north is expected
  Thursday morning, with north winds 20 to 30 with gusts up to 45
  mph expected.

* RELATIVE HUMIDITY...As low as 12 to 20 percent Wednesday
  afternoon. Poor overnight humidity recovery to 50 to 60 percent
  Thursday morning. 

* TEMPERATURES...In the upper 80s to low 90s.

* LIGHTNING...Isolated dry lightning is possible after sunset
  Wednesday across portions of western Nebraska and the Sandhills.
  While the threat is low, a few showers may be robust enough to 
  create sporadic lightning strikes and gusty, erratic winds. 

* IMPACTS...Any fire starts may spread rapidly and be difficult 
  to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
3 follow-up statements
598 
WWUS83 KLBF 250703
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
203 AM CDT Wed Mar 25 2026

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED WEDNESDAY AFTERNOON
INTO THURSDAY MORNING...

NEZ204-206-208>210-219-260200-
/O.CON.KLBF.FW.W.0016.260325T1600Z-260326T1600Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains-
203 AM CDT Wed Mar 25 2026 /103 AM MDT Wed Mar 25 2026/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/
THIS MORNING TO 11 AM CDT /10 AM MDT/ THURSDAY FOR RECORD HIGH
TEMPERATURES, LOW RELATIVE HUMIDITY, AND GUSTY WINDS FOR ALL OF
WESTERN AND NORTH CENTRAL NEBRASKA...

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR, Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather 
  Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie 
  National Forest, Fire Weather Zone 209 Loup Rivers Basin, Fire 
  Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 
  Loess Plains.

* TIMING...11 AM CDT Wednesday through 11 AM CDT Thursday.

* WINDS...West 15 to 25 mph with gusts up to 40 mph this
  afternoon. A cold front tonight brings an abrupt wind shift, as
  winds become northerly at 20 to 25 mph gusting up to 45 mph
  overnight. 

* RELATIVE HUMIDITY...12 to 20 percent this afternoon.

* TEMPERATURES...Upper 80s to lower 90s.

* LIGHTNING...Isolated dry lightning is possible after sunset 
  Wednesday across portions of western Nebraska and the 
  Sandhills. While the threat is low, a few showers may be 
  robust enough to create sporadic lightning strikes and gusty, 
  erratic winds.

* IMPACTS...Any fire starts may spread rapidly and be difficult 
  to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
830 
WWUS83 KLBF 251957
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
257 PM CDT Wed Mar 25 2026

...CRITICAL FIRE WEATHER CONDITIONS CONTINUE INTO THURSDAY 
MORNING...

NEZ204-206-208>210-219-260400-
/O.CON.KLBF.FW.W.0016.000000T0000Z-260326T1600Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains-
257 PM CDT Wed Mar 25 2026 /157 PM MDT Wed Mar 25 2026/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM CDT /10 AM MDT/
THURSDAY FOR RECORD HIGH TEMPERATURES, LOW RELATIVE HUMIDITY, AND
GUSTY WINDS FOR ALL OF WESTERN AND NORTH CENTRAL NEBRASKA...

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR, Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather 
  Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie 
  National Forest, Fire Weather Zone 209 Loup Rivers Basin, Fire 
  Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 
  Loess Plains.

* TIMING...Through 11 AM CDT Thursday.

* WINDS...West-northwest 15 to 25 mph with gusts up to 35 mph 
  through this evening. A cold front tomorrow morning brings an 
  abrupt wind shift, as winds become northerly at 20 to 25 mph 
  gusting 30 to 40 mph. 

* RELATIVE HUMIDITY...As low as 10 to 20 percent. Poor humidity recovery
  to 50 to 55 percent overnight. 

* TEMPERATURES...In the Upper 80s to low 90s.

* LIGHTNING...Isolated dry lightning is possible after sunset this
  evening across portions of western Nebraska and the Sandhills. 
  While the threat is low, a few showers may be robust enough to 
  create sporadic lightning strikes and gusty, erratic winds.

* IMPACTS...Any fire starts may spread rapidly and be difficult 
  to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
457 
WWUS83 KLBF 261552
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
1052 AM CDT Thu Mar 26 2026

NEZ204-206-208>210-219-261700-
/O.EXP.KLBF.FW.W.0016.000000T0000Z-260326T1600Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains-
1052 AM CDT Thu Mar 26 2026 /952 AM MDT Thu Mar 26 2026/

...RED FLAG WARNING WILL EXPIRE AT 11 AM CDT /10 AM MDT/ THIS
MORNING FOR WESTERN AND NORTH CENTRAL NEBRASKA...

The threat for widespread critical fire weather conditions has
ended. However, north winds gusting as high as 30 to 40 miles per
hour will continue into late this afternoon across the area. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Mar 24, 5:26 AM MDT, 1 hour 55 minutes earlier. Its key messages:

  • Elevated to near critical fire weather conditions today with much warmer highs in the 70s to low 80s.
  • High temperatures Wednesday are forecast to tie or break records. A Fire Weather Watch remains in effect Wednesday into Wednesday night across the area.
  • Gusty northerly winds expected on Thursday. While temperatures will be cooler, elevated to near critical fire weather concerns are still possible given the strength of the wind gusts.
  • A brief pause to fire weather concerns on Friday. Temperatures gradually warm throughout the weekend, with gusty conditions introducing more fire weather concerns Saturday through early next week.
Area forecast discussion, Mar 24, 5:26 AM MDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
626 AM CDT Tue Mar 24 2026

.KEY MESSAGES...

- Elevated to near critical fire weather conditions today with much
  warmer highs in the 70s to low 80s.

- High temperatures Wednesday are forecast to tie or break
  records. A Fire Weather Watch remains in effect Wednesday into
  Wednesday night across the area.

- Gusty northerly winds expected on Thursday. While temperatures
  will be cooler, elevated to near critical fire weather
  concerns are still possible given the strength of the wind
  gusts.

- A brief pause to fire weather concerns on Friday. Temperatures
  gradually warm throughout the weekend, with gusty conditions
  introducing more fire weather concerns Saturday through early
  next week.

&&

.SHORT TERM /THROUGH WEDNESDAY NIGHT/...
Issued at 212 AM CDT Tue Mar 24 2026

Today, the upper level ridge center will build over the Desert
Southwest with the ridge axis extending north into WY and MT. A much
warmer airmass will return to the region, as a surface trough moves
into the western Sandhills and swrn NE. This will bring a westerly
wind turning northwest to areas near and west of Highway 61 and
south to southwest winds to the east. Winds are not expected to be
very gusty, up to 15 to 20 mph, mainly west of Highway 61. NBM highs
from the low to mid 70s north central and central, to 80 to 85
southwest look in line from previous forecast, and range within the
latest MET/MAV guidance. These warm afternoon temperatures,
afternoon humidity falling to as low as 15 to around 20 percent, and
gusty winds, will create near critical fire weather conditions west
of Highway 61, while elevated to the east.

Tonight, a strong thermal ridge will advance into the Northern and
Central Plains. Milder overnight lows in the low to mid 40s. Winds
light and variable. Overnight humidity recovery will be poor at 55
to 65 percent west of Highway 83.

Wednesday, upper ridging will begin to break down across MT and ND.
Surface low pressure will deepen to near 998mb in eastern WY, as
westerly to northwest winds increase to 10 to 20 mph gusting to 25
mph at times. Gusts to 30 mph are possible across the western
Sandhills. Nudged NBM highs up a degree with low to mid 80s
northeast, and upper 80s to lower 90s west and southwest. These
highs are forecast to tie or break the existing record highs. Winds
increased to near the 75th percentile. With lowest RH 12 to 18
percent, gusty winds and record highs, a Fire Weather Watch remains
in effect Wednesday into Wednesday night.

Wednesday night...A 20 to 30 percent chance for light rain showers
across the panhandle, western Sandhills and southwest Wednesday
evening. While low level moisture will be very low, there is some
mid level moisture and instability to support showers, with little if
any rainfall. This is shown by the NAM, GFS, and HRRR. A cold front
moves into northern Nebraska toward daybreak. Humidity recovery will
be poor at 50 to 60 percent.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
Issued at 212 AM CDT Tue Mar 24 2026

Behind the cold front on Thursday, temperatures drop into the upper
50s and 60s across the region. Ahead of the front, portions of
southwest Nebraska may still climb into the lower 70s. Relative
humidity values in the afternoon drop into the 20 to 30 percent
range, remaining just above critical thresholds. However, very
strong northerly winds with gusts of 35 to 40 mph are expected
across all of western and north central Nebraska. With little to no
precipitation expected with the cold front and dry antecedent
conditions, the strong winds and gusts alone will be cause enough
for elevated to near critical fire weather concerns.

Temperatures remain cooler on Friday, with highs expected to remain
mostly in the 50s. Winds are also expected to remain calmer, which
will provide a brief pause in fire weather concerns for the
extended forecast. However, the pause will be brief, as upper
level ridging builds across the region again on Saturday. With
the return of upper level ridging, will begin to see a steady
increase of temperatures this weekend into early next week. In
fact, highs may break back into the 80s as early as Sunday
across western Nebraska. With the warmer temperatures, relative
humidity values also drop below 25 percent each afternoon. Will
continue to keep an eye on forecast trends for wind, but as for
now, winds appear gusty from Saturday into early next week. This
would bring at least daily chances for elevated to near
critical fire weather concerns starting again this weekend.

&&

.AVIATION /12Z TAFS THROUGH 12Z WEDNESDAY/...
Issued at 626 AM CDT Tue Mar 24 2026

VFR conditions are expected to prevail across western and north
central Nebraska today and tonight. Mid to high level cloud cover is
expected throughout the day, with multiple breaks in coverage.
However, no impacts to ceilings are expected. Winds are expected to
remain relatively light today, mostly out of the south. Winds
gradually shift to westerly by the afternoon and become light and
variable by the evening, remaining light and variable overnight.

&&

.FIRE WEATHER...
Issued at 212 AM CDT Tue Mar 24 2026

Temperatures are expected to remain around 20 degrees above
average today, which will contribute to afternoon humidity
values between 15 to 25 percent. Winds remain mostly light
today, with gusts generally less than 20 mph, but the dry
conditions will provide at least elevated to near critical
concerns.

As for Wednesday, temperatures are expected to challenge and
potentially break daily record highs across the region. This
will be accompanied by even lower humidity values, with minimum
values in the afternoon between 10 to 20 percent. Better mixing
is expected, which will contribute to stronger winds. This may
lead to critical fire weather conditions on Wednesday, so will
maintain the Fire Weather Watch for now.

&&

.CLIMATE...
Issued at 321 PM CDT Mon Mar 23 2026

Forecast Highs vs Record (year of last occurrence)

                Wednesday 03/25

* North Platte    90/84 (1907)
  Valentine       85/85 (1993)
  Broken Bow      88/83 (2004, 1956, 1908)
  Imperial        92/85 (1907)

* If records are hit Wednesday, it will be the 8th day so
far this year a daily record high has been tied or broken at North
Platte. This would also be the 15th daily record high set at North Platte
since November 1, 2025!

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Wednesday morning through late
Wednesday night for NEZ204-206-208>210-219.

&&

SHORT TERM...Roberg
LONG TERM...Richie
AVIATION...Richie
FIRE WEATHER...Richie
CLIMATE...Buttler
Hazardous weather outlook, Mar 24, 3:23 AM MDT, 3 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
423 AM CDT Tue Mar 24 2026

NEZ004>010-022>029-035>038-056>059-069>071-094-250930-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
423 AM CDT Tue Mar 24 2026 /323 AM MDT Tue Mar 24 2026/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...Today and tonight.

Elevated to near critical fire weather conditions are possible today,
due to well above average temperatures and low relative humidity.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Critical fire weather conditions are possible Wednesday afternoon
and Wednesday night across the area and a fire weather watch is in
effect from 11 AM CDT Wednesday through 5 AM CDT Thursday.

Temperatures Wednesday afternoon are expected to tie or break daily
record high temperatures across most of the region.

Elevated to near critical fire weather conditions are expected each
day Thursday, Saturday and Sunday. Low relative humidity and gusty
winds are possible each day.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Red Flag Warnings in Nebraska, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.